Hail, Lincoln
- When
- August 10, 10:08 PM MST
- Where
- Lincoln County, 0.53 mi E of Limon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.270, -103.690
A strong thunderstorm produced dime size hail in Lincoln County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A strong thunderstorm produced dime size hail in Lincoln County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 10, 7:27 PM MST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 827 PM MDT SAT AUG 10 2013 .UPDATE...THUNDERSTORMS HAVE PUSHED EAST OF THE DENVER AREA. THERE ARE A FEW SHOWERS LINGERING SOUTH OF I-70. BEST CHANCE FOR STORMS WILL BE NORTH AND EAST OF THE CURRENT ACTIVITY. AN OUTFLOW BOUNDARY IS RACING NORTH ACROSS WELD COUNTY AND MAY TRIGGER ADDITIONAL STORMS. ALREADY A FEW WEAK CELLS OVER NORTHERN WELD COUNTY. EXPECT A SLIGHT INCREASE ON CONVECTION IN THE NEXT TWO HOURS HERE. FOR THE FRONT RANGE...WILL LEAVE LOW POPS IN THROUGH THE EVENING. OUTFLOW BOUNDARIES AND LIFT FROM THE WAVE MOVING NORTHWARD ACROSS WESTERN COLORADO COULD STILL TRIGGER A FEW SHOWERS OR STORMS. && .AVIATION...THUNDERSTORMS HAVE PUSHED EAST OF THE DENVER AREA AND ARE EXPECTED TO STAY EAST. STILL ARE SHOWERS OVER SOUTHERN DENVER AND MAY PRODUCE A FEW LIGHTNING STRIKES. THREAT FOR STORMS WILL END AROUND 06Z. SOUTHERLY WINDS WILL PREVAIL THROUGH THE NIGHT AND BECOME LIGHT AFTER 12Z. THERE WILL BE ANOTHER CHANCE FOR STORMS SUNDAY AFTERNOON AND EVENING...MAINLY BETWEEN 22Z AND 03Z. && .PREV DISCUSSION... /ISSUED 343 PM MDT SAT AUG 10 2013/ SHORT TERM...REGION REMAINS UNDER A LIGHT TO MODERATE SOUTHWEST FLOW AT MID AND UPPER LEVELS WITH AN UPPER RIDGE CENTERED OVER THE SOUTHERN GREAT PLAINS. RIDGE MAKES SLOW EASTWARD PROGRESS OVER THE NEXT 24 HOURS ALLOWING SUBTLE WAVES OF SUBTROPICAL MOISTURE TO ROTATE THROUGH THE RIDGE AND ACROSS COLORADO. A SHORTWAVE DISTURBANCE EMBEDDED WITHIN THIS FLOW NOW APPROACHING THE 4-CORNERS AREA IS PROGGED TO SLOWLY PROPAGATE NEWRD OVER WRN COLORADO BY EARLY TOMORROW MORNING AND THEN OVER NERN COLORADO BY THE AFTERNOON...PRESUMABLY WEAKENING ALONG THE WAY. DURING THE NEXT 12 HOURS...MAIN ATTENTION IS CENTERED OF A SFC TROUGH STRETCHED OUT ACROSS NORTHEAST COLORADO FROM WRN ELBERT COUNTY TO WRN LOGAN COUNTY. TROUGH MARKS THE NORTHERN EDGE OF MID- UPPER 50S DEWPTS AND 15-20KT SELY BOUNDARY LAYER FLOW. INCREASING SHEAR AND INSTABILITY TOGETHER WITH MOISTURE CONVERGING ALONG THE NEARLY STATIONARY BOUNDARY ALL EXPECTED TO FUEL SCATTERED T-STORM DEVELOPMENT DURING THE NEXT 2-4 HOURS. CU/TCU NOW FORMING AT THE SOUTHERN TIP OF THIS LINE. SFC BASED CAPES IN THIS AREA BARELY 500 J/KG ATTM. HOWEVER WRF...NAM AND GFS ALL PROG CAPES TO INCREASE TO 1000-1500 J/KG BY 00Z THIS EVENING. HAIL UP 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH MAIN THREATS FROM ISOLATED STORMS ERRUPTING INSIDE THIS CONVERGENCE ZONE. ELSEWHERE STORM CHANCES MUCH LOWER THIS EVENING WITH LIGHTNING...GUSTY WINDS AND BRIEF LIGHT TO MODERATE RAINFALL PRETTY MUCH ALL THEY/LL PRODUCE. STORMS SHOULD WIND DOWN BEFORE MIDNIGHT WITHOUT THE LACK OF ANY UPPER LEVEL SUPPORT. HOWEVER LINGERING MID AND UPPER LEVEL CLOUD COVER WILL TRANSLATE INTO SLIGHTLY WARMER OVERNIGHT TEMPERATURES. ON SUNDAY...PRECIPITABLE WATER IS PROGGED TO CREEP UPWARDS IN ADVANCE OF THE SHORTWAVE TROUGH REFERRED TO ABOVE. TOMORROW LOOKS TO BE ABOUT THE SAME AS TODAY...ALTHOUGH THE MORNING SHOULD START OUT WITH A BIT MORE MID/UPPER LEVEL CLOUD COVER WHICH WOULD SLOW WARMING AND DELAY THE DEVELOPMENT OF STORMS UNTIL LATER IN THE AFTERNOON. SAME SFC TROUGH HANGING OUT ACROSS THE FAR NERN CORNER OF THE STATE MAY AGAIN ACT AS A FOCUS FOR STORMS LATE TOMORROW AFTERNOON. OVERALL ISOLATED TO SCATTERED T-STORM COVERAGE ONCE AGAIN IN STORE FOR THE AFTERNOON. LONG TERM...THE UPPER RIDGE AXIS IS PROGGED TO STAY JUST WEST OF THE FORECAST AREA SUNDAY NIGHT THROUGH TUESDAY NIGHT. THE FLOW ALOFT WILL STAY WESTERLY ALL FIVE PERIODS. THE SYNOPTIC SCALE ENERGY WILL REMAIN BENIGN. THE BOUNDARY LAYER FLOW WILL BE WEAK AND MOSTLY EASTERLY ON MONDAY FOR THE PLAINS AND FOOTHILLS...STRONGER EASTERLY FLOW IS PROGGED TUESDAY. FOR MOISTURE...THE GFS SHOWS THE MOST OVER THE CWA MONDAY THROUGH TUESDAY. NAM PRECIPITABLE WATER VALUES ARE MAINLY IN THE 0.55 TO 0.70 INCH RANGE OVER THE WESTERN PLAINS THROUGH THE PERIODS...WITH 0.85 TO 1.10 INCH NUMBERS OVER THE FAR EASTERN PLAINS. THE BOUNDARY LAYER DEW POINTS GET INTO THE 50S F TO LOWER 60S BY MONDAY AFTERNOON OVER THE EASTERN HALF OF THE PLAINS. THESE VALUES PUSH WESTWARD TO COVER MOST OF THE PLAINS BY TUESDAY. THE NAM IS DRIER THAN THE ECMWF AND THE CANADIAN...AND CONSIDERABLY DRIER THAN THE GFS. THE 12Z GFS IS A TAD DRIER THAN YESTERDAY'S 12Z RUN FOR MONDAY THROUGH TUESDAY. THERE IS SOME CAPE OVER THE CWA SUNDAY EVENING...MOSTLY OVER THE EASTERN HALF OF THE PLAINS...WITH SOME AREAS AROUND 1000 J/KG. LATE DAY MONDAY'S CAPE IS A BIT HIGHER...WITH THE BEST NUMBERS OVER THE EASTERN PLAINS. FOR LATE DAY TUESDAY...THERE IS MORE OVER ALL THE CWA...WITH SLIGHTLY HIGHER NUMBERS. THE QPF FIELDS HAVE A TAD OF MEASURABLE RAINFALL OVER THE MOUNTAINS SUNDAY EVENING. THAT IS ACCORDING TO HE GFS AND ECMWF. THE NAM HAS NONE. THERE IS A BIT MORE INDICATED ON THE NAM AND ECMWF FOR LATE DAY MONDAY. THE GFS HAS A SIGNIFICANT BULLS-EYE OVER THEN NORTHEAST CORNER FOR MONDAY EVENING. LATE DAY TUESDAY LOOKS SIMILAR TO MONDAY. FOR POPS...WILL GO WITH 10-30%S SUNDAY EVENING...THEN 30-50%S LATE DAY MONDAY AND LATE DAY TUESDAY. FOR TEMPERATURES...MONDAY'S HIGHS ARE 1-2 C COOLER THAN SUNDAY'S. TUESDAY'S ARE 1-3 C COOLER THAN MONDAY'S. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE UPPER RIDGE CENTER IS PROGGED OVER SOUTHEASTERN ARIZONA...WITH THE RIDGE AXIS AROUND THE WESTERN COLORADO BORDER. THE FLOW ALOFT IS WESTERLY ON WEDNESDAY...THE NORTHWESTERLY THE LAST THREE DAYS. MOISTURE DRIES OUT AS THE WEEK PROGRESSES. AVIATION...ISOLATED HIGH BASED SHOWERS AND T-STORMS MOVING EAST- NORTHEAST ACROSS THE GREAT DENVER METRO AREA HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND BRIEF LIGHT TO MODERATE RAINFALL. OF COURSE CLOUD-TO-GROUND LIGHTNING ALWAYS A CONCERN. STORMS LIKELY TO MOVE EAST OF THE METRO AREA BY AROUND 0130 Z THIS EVENING WITH PARTIAL CLEARING OVERNIGHT. EAST-NORTHEAST WINDS OF 6-12KTS WILL GRADUALLY TURN SOUTH-SOUTHEAST AT SIMILAR SPEEDS OVERNIGHT. TOMORROW...SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDS MUCH OF THE DAY...WITH LOWER CBS IN THE AFTERNOON WITH ROUGHLY A 20 PERCENT CHANCE OF T-STORMS AFTER 21Z. RAINFALL GENERALLY LIGHT AND WINDS GENERATED BY STORMS ABOUT THE SAME AS TODAY. HYDROLOGY...ISOLATED T-STORMS ON THE PLAINS THIS EVENING HAVE THE POTENTIAL TO PRODUCE 0.30 TO 0.50 INCH PER HOUR RAINFALL RATES...TOGETHER WITH PEA TO QUARTER SIZE HAIL. FLASH FLOOD RISK WILL BE LOW...BUT WITH ANY STATIONARY T-STORM...GREATER RAINFALL RATES ARE POSSIBLE. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM....RJK UPDATE/AVIATION...MEIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1056 AM MDT SAT AUG 10 2013 COZ030>051-111700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1056 AM MDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN FORM OVER THE MOUNTAINS AND HIGHER FOOTHILLS EARLY THIS AFTERNOON. A FEW OF THESE STORMS WILL MOVE EAST OVER THE NEARBY PLAINS BY AROUND MID-AFTERNOON AS THE ATMOSPHERE BECOMES WARMER AND MORE UNSTABLE. FARTHER OUT ON THE PLAINS...THERE IS A GREATER CHANCE FOR THUNDERSTORMS FORMING ALONG A WIND CONVERGENCE BOUNDARY STRETCHING FROM NEAR KIOWA IN ELBERT COUNTY TO NEAR STERLING IN LOGAN COUNTY. SOME OF THESE STORMS COULD BRIEFLY TURN SEVERE LATE THIS AFTERNOON OR EARLY THIS EVENING. HAILSTONES UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS. ALL OTHER STORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF WIND GUSTS TO AROUND 45 MPH... DANGEROUS LIGHTNING AND LIGHT TO MODERATE RAINFALL. THIS STORM ACTIVITY SHOULD END BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS SUNDAY THROUGH WEDNESDAY. CHANCES WILL DECREASE LATE IN THE WEEK WITH A DRIER WARMER AIRMASS MOVING IN. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND STORMS OVER THE PLAINS SUNDAY...THEN BETTER CHANCES MONDAY AND TUESDAY. IT WILL GO BACK TO A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. FRIDAY LOOKS DRY. THE STORMS ON MONDAY AND TUESDAY MAY PRODUCE HEAVY RAINFALL AMOUNTS ACROSS MUCH OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 556 PM MDT SAT AUG 10 2013 COZ035-036-039-040-110015- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 556 PM MDT SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...EXTREME NORTHWESTERN ADAMS... BROOMFIELD AND SOUTHEASTERN BOULDER COUNTIES UNTIL 615 PM MDT. AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SOUTHWESTERN BROOMFIELD...OR 16 MILES NORTHWEST OF DENVER...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SOUTHWESTERN THORNTON...ARVADA...WESTMINSTER...BROOMFIELD... NORTHGLENN...LAFAYETTE...LOUISVILLE...SUPERIOR...FEDERAL HEIGHTS AND ROCKY FLATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3992 10526 3999 10503 3985 10492 3978 10520 TIME...MOT...LOC 2355Z 324DEG 15KT 3992 10514 RPK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 646 PM MDT SAT AUG 10 2013 COZ040-110100- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- 646 PM MDT SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE...SOUTHWESTERN ADAMS AND SOUTHERN DENVER COUNTIES UNTIL 700 PM MDT. AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SOUTHWESTERN COMMERCE CITY...OR 5 MILES NORTH OF DENVER...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... DENVER...WESTERN AURORA...SOUTHWESTERN THORNTON AND SOUTHWESTERN COMMERCE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3965 10496 3984 10503 3989 10482 3971 10474 TIME...MOT...LOC 0045Z 327DEG 20KT 3981 10495 RPK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 648 PM MDT SAT AUG 10 2013 COZ040-041-110115- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- 648 PM MDT SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARAPAHOE AND EXTREME NORTHEASTERN DOUGLAS COUNTIES UNTIL 715 PM MDT. AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SOUTHWESTERN AURORA...OR 12 MILES SOUTHEAST OF DENVER...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... AURORA...EASTERN CENTENNIAL...NORTHWESTERN PARKER AND ARAPAHOE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3965 10486 3972 10467 3960 10458 3952 10480 TIME...MOT...LOC 0048Z 335DEG 8KT 3963 10476 RPK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 758 PM MDT SAT AUG 10 2013 COZ043>045-110230- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- 758 PM MDT SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARAPAHOE...SOUTHWESTERN MORGAN...SOUTH CENTRAL WELD AND CENTRAL ADAMS COUNTIES UNTIL 830 PM MDT. AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF KEENESBURG TO NEAR BYERS...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... STRASBURG...BYERS...HOYT...PROSPECT VALLEY AND LEADER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4016 10412 3971 10391 3968 10426 4009 10456 TIME...MOT...LOC 0157Z 256DEG 21KT 4006 10448 3969 10419 RPK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1011 PM MDT SAT AUG 10 2013 COZ042-048-110500- NORTHEAST WELD COUNTY-LOGAN COUNTY- 1011 PM MDT SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN WELD AND NORTHWESTERN LOGAN COUNTIES UNTIL 1100 PM MDT. AT 1010 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF WESTPLAINS...OR 30 MILES NORTHWEST OF STERLING...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... PEETZ AND WESTPLAINS. LAT...LON 4086 10358 4100 10368 4100 10304 4085 10319 TIME...MOT...LOC 0410Z 270DEG 18KT 4098 10360 BARJENBRUCH
The Denver radar (KFTG), 93 km away, was scanning. The volume nearest the first event began at 05:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459958.